Alert archive / Mississippi / Tornado Warnings in 2019
Tornado Warning 107, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Dec 16, 2019, 5:04 PM CST for 4 counties in Mississippi. It was in force for 56 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 16, 2019, 5:04 PM CST (23:04 UTC)
- Expired
- Dec 16, 2019, 6:00 PM CST
- In force
- 56 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 1.5 in
Counties Covington County, MS, Jefferson Davis County, MS, Jones County, MS, Lamar County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 103 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 16, 5:05 PM CST | HAIL 1.75 | 2 Ne Hickory Grove, MS | GOLF BALL SIZE HAIL WAS REPORTED IN NORTHWEST LAMAR COUNTY. |
| Dec 16, 5:17 PM CST | TORNADO | 3 Sw Sumrall, MS | THIS TORNADO BEGAN NEAR BEAR BAY OFF OF ROCKY BRANCH ROAD WHERE IT SNAPPED A FEW SOFTWOOD TREE LIMBS AND REMOVED A LARGE PORTION OF A HOMEâS ROOF. THE TORNADO RAPIDLY INCREASED IN STRENGTH AS IT PROGRESSED NORTHEAST TO WEST OF US ROADWAY 589/MAIN STREET WHE |
| Dec 16, 5:19 PM CST | TORNADO | Sumrall, MS | *** 7 INJ *** A HOME WAS DESTROYED IN SUMRALL. SEVERAL INJURIES WERE ALSO REPORTED. |
| Dec 16, 5:21 PM CST | TORNADO | Sumrall, MS | REPORTS OF A TORNADO ON THE GROUND IN SUMRALL. |
| Dec 16, 5:22 PM CST | HAIL 1 | 3 Wnw Sanford, MS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 16, 2:22 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.1 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 268 J/kg
- Mixed-layer CIN
- -205 J/kg
- Mixed-layer LCL
- 760 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
247
WFUS54 KJAN 162304
TORJAN
MSC031-065-067-073-170000-
/O.NEW.KJAN.TO.W.0107.191216T2304Z-191217T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
504 PM CST Mon Dec 16 2019
The National Weather Service in Jackson has issued a
* Tornado Warning for...
Southeastern Covington County in southeastern Mississippi...
Northwestern Lamar County in southeastern Mississippi...
Southwestern Jones County in southeastern Mississippi...
Southeastern Jefferson Davis County in south central Mississippi...
* Until 600 PM CST.
* At 504 PM CST, a confirmed tornado was located over Improve, or 10
miles northeast of Columbia, moving northeast at 40 mph.
HAZARD...Damaging tornado and ping pong ball size hail.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic storm will be near...
Melba around 515 PM CST.
Sumrall around 520 PM CST.
Sanford around 535 PM CST.
Moselle around 545 PM CST.
Other locations impacted by this tornadic thunderstorm include
Seminary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3132 8965 3143 8965 3144 8981 3174 8939
3151 8916 3143 8936 3143 8945 3140 8945
TIME...MOT...LOC 2304Z 233DEG 33KT 3136 8969
TORNADO...OBSERVED
HAIL...1.50IN
$$
TW5 follow-up statements
713
WWUS54 KJAN 162311
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
511 PM CST Mon Dec 16 2019
MSC031-065-067-073-170000-
/O.CON.KJAN.TO.W.0107.000000T0000Z-191217T0000Z/
Covington MS-Lamar MS-Jones MS-Jefferson Davis MS-
511 PM CST Mon Dec 16 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CST FOR
SOUTHEASTERN COVINGTON...NORTHWESTERN LAMAR...SOUTHWESTERN JONES AND
SOUTHEASTERN JEFFERSON DAVIS COUNTIES...
At 511 PM CST, a severe thunderstorm capable of producing a tornado
was located near Melba, or 15 miles west of West Hattiesburg, moving
northeast at 40 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Sumrall around 520 PM CST.
Sanford around 530 PM CST.
Moselle around 545 PM CST.
Other locations impacted by this tornadic thunderstorm include
Seminary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3132 8965 3143 8965 3144 8976 3172 8937
3151 8916 3143 8936 3143 8945 3140 8945
TIME...MOT...LOC 2311Z 233DEG 33KT 3140 8962
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$
TW883
WWUS54 KJAN 162319
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
519 PM CST Mon Dec 16 2019
MSC031-065-067-073-170000-
/O.CON.KJAN.TO.W.0107.000000T0000Z-191217T0000Z/
Covington MS-Lamar MS-Jones MS-Jefferson Davis MS-
519 PM CST Mon Dec 16 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CST FOR
SOUTHEASTERN COVINGTON...NORTH CENTRAL LAMAR...SOUTHWESTERN JONES AND
EAST CENTRAL JEFFERSON DAVIS COUNTIES...
At 519 PM CST, a confirmed tornado was located over Sumrall, or 11
miles northwest of West Hattiesburg, moving northeast at 40 mph.
HAZARD...Damaging tornado and ping pong ball size hail.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornado will be near...
Sanford around 530 PM CST.
Moselle around 540 PM CST.
Other locations impacted by this tornadic thunderstorm include
Seminary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3135 8958 3152 8965 3172 8937 3151 8916
3143 8936 3143 8945 3140 8945
TIME...MOT...LOC 2319Z 236DEG 36KT 3143 8953
TORNADO...OBSERVED
HAIL...1.50IN
$$
TW682
WWUS54 KJAN 162326
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
526 PM CST Mon Dec 16 2019
MSC065-073-162336-
/O.CAN.KJAN.TO.W.0107.000000T0000Z-191217T0000Z/
Lamar MS-Jefferson Davis MS-
526 PM CST Mon Dec 16 2019
...THE TORNADO WARNING FOR NORTH CENTRAL LAMAR AND EAST CENTRAL
JEFFERSON DAVIS COUNTIES IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 900 PM CST for south central
and southeastern Mississippi.
LAT...LON 3151 8959 3151 8960 3154 8960 3155 8961
3172 8937 3151 8916 3143 8936 3143 8958
TIME...MOT...LOC 2326Z 234DEG 35KT 3147 8947
$$
MSC031-067-170000-
/O.CON.KJAN.TO.W.0107.000000T0000Z-191217T0000Z/
Covington MS-Jones MS-
526 PM CST Mon Dec 16 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CST FOR
SOUTHEASTERN COVINGTON AND SOUTHWESTERN JONES COUNTIES...
At 526 PM CST, a confirmed large and extremely dangerous tornado was
located over Sanford, or 12 miles northwest of West Hattiesburg,
moving northeast at 40 mph.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete destruction
is possible.
The tornado will be near...
Sanford around 530 PM CST.
Moselle around 540 PM CST.
Other locations impacted by this tornadic thunderstorm include
Seminary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3151 8959 3151 8960 3154 8960 3155 8961
3172 8937 3151 8916 3143 8936 3143 8958
TIME...MOT...LOC 2326Z 234DEG 35KT 3147 8947
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
HAIL...1.50IN
$$
TW372
WWUS54 KJAN 162334
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
534 PM CST Mon Dec 16 2019
MSC031-067-170000-
/O.CON.KJAN.TO.W.0107.000000T0000Z-191217T0000Z/
Covington MS-Jones MS-
534 PM CST Mon Dec 16 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CST FOR
SOUTHEASTERN COVINGTON AND WEST CENTRAL JONES COUNTIES...
At 534 PM CST, a confirmed tornado was located over Sanford, or 12
miles southwest of Ellisville, moving northeast at 40 mph.
HAZARD...Damaging tornado and ping pong ball size hail.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southeastern Covington and west central Jones Counties, including the
following locations... Seminary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3160 8951 3171 8936 3157 8922 3145 8944
3153 8955
TIME...MOT...LOC 2334Z 233DEG 33KT 3152 8940
TORNADO...OBSERVED
HAIL...1.50IN
$$
TW056
WWUS54 KJAN 162340
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
540 PM CST Mon Dec 16 2019
MSC031-162350-
/O.CAN.KJAN.TO.W.0107.000000T0000Z-191217T0000Z/
Covington MS-
540 PM CST Mon Dec 16 2019
...THE TORNADO WARNING FOR SOUTHEASTERN COVINGTON COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 900 PM CST for southeastern
Mississippi.
LAT...LON 3168 8940 3171 8936 3158 8923 3150 8940
TIME...MOT...LOC 2340Z 230DEG 38KT 3157 8935
$$
MSC067-170000-
/O.CON.KJAN.TO.W.0107.000000T0000Z-191217T0000Z/
Jones MS-
540 PM CST Mon Dec 16 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CST FOR WEST
CENTRAL JONES COUNTY...
At 540 PM CST, a confirmed tornado was located near Moselle, or 8
miles west of Ellisville, moving northeast at 45 mph.
HAZARD...Damaging tornado and ping pong ball size hail.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
west central Jones County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3168 8940 3171 8936 3158 8923 3150 8940
TIME...MOT...LOC 2340Z 230DEG 38KT 3157 8935
TORNADO...OBSERVED
HAIL...1.50IN
$$
TWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Dec 16, 2:59 PM CST, 2 hours 5 minutes earlier.
Area forecast discussion, Dec 16, 2:59 PM CST, 2 hours 5 minutes before
Area Forecast Discussion National Weather Service Jackson MS 259 PM CST Mon Dec 16 2019 .DISCUSSION... Rest of this afternoon through Tuesday: Rest of this afternoon-evening: Severe weather will remain likely through the region through this evening, with severe weather potential lingering across central to southeast Mississippi & the Interstate 59 corridor through 10PM. The frontal boundary is analyzed across the ArkLaMiss Delta, with isolated supercell structures further south across the Highway 84 corridor & more linear QLCS structures closer to the surface frontal axis. Out ahead, juxtaposition of anomalous destabilization (i.e. 1000-1500 J/kg MLCAPE) & deep layer shear (i.e. effective bulk shear of 55kts+) continue to favor supercell & QLCS structures through the afternoon-evening hours. With strong clockwise curving hodgraphs & nearly 250-300+ m2/s2 effective storm relative helicity, this will continue to favor supercell & QLCS segments & tornadoes, some possibly strong. A new tornado watch has been issued for areas east of the Interstate 55 corridor through 9PM this evening. Expect this potential will move near or just before rush hour through early evening along the Interstate 55 corridor & near Brookhaven to Columbus & into the Pine Belt & Interstate 59 corridor into the early-late evening hours. Remain weather aware & have your severe weather plans in place through this evening! Tuesday through Sunday: A period of calmer weather is in store for the extended period. Early on, broad mid level ridge will build into the region from the west as long wave trough departs to the east. This will translate to dry northerly winds and cool conditions through much of the week. Meanwhile, another bit of southern stream energy will move ashore along the CA coast and into the Intermountain West by mid week. The moisture starved system will quickly move through the Rockies into the southern Plains by the end of the week. Though dry surface high pressure looks to remain wedged into the area from the northeast, mid and high level moisture will be on the increase as the system moves into the lower MS valley. Mostly a light rain event will be seen Saturday through Sunday as the low level dry air eats up the majority of what falls. /GG/ && .AVIATION... 18Z TAF discussion: Expect storm coverage to increase from west to east through the afternoon. Widespread MVFR conditions will gradually transition to near IFR around midday (i.e. now through ~22Z). Near or sub MVFR ceilings & storms will progress east-southeast through the evening & the overnight hours, especially after 00Z. These low flight categories & ceilings will be slower to clear along & east of I-55 through the overnight hours. The low flight categories will linger through around midday Tuesday. Winds have been gusty this afternoon & some gusts near or above 25-30kts from the south- southeast. Winds will turn more northwesterly in the wake of the front, keeping gusty winds lingering into Tuesday. /DC/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 40 47 30 50 / 90 9 1 1 Meridian 44 49 30 51 / 82 29 1 1 Vicksburg 39 47 31 52 / 81 7 1 1 Hattiesburg 46 51 31 52 / 84 33 0 0 Natchez 41 47 31 52 / 87 7 1 1 Greenville 36 44 30 48 / 53 5 1 1 Greenwood 38 44 30 48 / 78 5 1 1 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, Dec 16, 11:14 AM CST, 5 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 1114 AM CST Mon Dec 16 2019 ARZ074-075-LAZ007-MSZ018-019-034-171715- Ashley-Chicot-Morehouse-Bolivar-Sunflower-Washington- 1114 AM CST Mon Dec 16 2019 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, and northwest Mississippi. .DAY ONE...The rest of Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Remainder of Today through Tonight Remainder of today through tonight, severe thunderstorms and tornadoes are possible. Some thunderstorms could produce damaging winds to 60 mph and hail at least to the size of quarters. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region rest of today through tonight. LAZ008-009-015-MSZ025>033-035-036-038>041-045-046-051-052-056>058- 063>066-072>074-171715- West Carroll-East Carroll-Richland-Leflore-Grenada-Carroll- Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Humphreys- Holmes-Winston-Noxubee-Issaquena-Sharkey-Neshoba-Kemper-Newton- Lauderdale-Smith-Jasper-Clarke-Lawrence-Jefferson Davis-Covington- Jones-Marion-Lamar-Forrest- 1114 AM CST Mon Dec 16 2019 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, north central Mississippi, northeast Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...The rest of Today and Tonight SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Remainder of Today through Tonight Remainder of today through tonight, severe thunderstorms are likely and tornadoes are possible. Some thunderstorms may produce damaging winds up to 70 mph and large hail up to golf ball size. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region rest of today through tonight. LAZ016-023>026-MSZ037-042>044-047>050-053>055-059>062-171715- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Attala-Yazoo- Madison MS-Leake-Warren-Hinds-Rankin-Scott-Claiborne-Copiah- Simpson-Jefferson-Adams-Franklin MS-Lincoln- 1114 AM CST Mon Dec 16 2019 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, south central Mississippi, southwest Mississippi, and west central Mississippi. .DAY ONE...The rest of Today and Tonight SEVERE THUNDERSTORMS THREAT...Moderate TIMING...Remainder of Today through Tonight Remainder of today through tonight, significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Some thunderstorms could also produce damaging winds up to 70 mph and large hail up to at least golf ball size. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region rest of today through tonight. 23 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Local storm report, Dec 16, 3:35 PM CST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
335 PM CST MON DEC 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM TORNADO 4 W NORFIELD 31.41N 90.53W
12/16/2019 LINCOLN MS EMERGENCY MNGR
TREES AND POWER LINES DOWNED OFF OF CONCORD
LANE.
&&
DBLocal storm report, Dec 16, 4:10 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
410 PM CST MON DEC 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM FUNNEL CLOUD 3 SSW EAST LINCOLN 31.44N 90.32W
12/16/2019 LINCOLN MS EMERGENCY MNGR
REPORT OF A FUNNEL CLOUD NORTH OF RUTH.
&&
DBLocal storm report, Dec 16, 4:19 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
419 PM CST MON DEC 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL 2 NNW EAST LINCOLN 31.52N 90.31W
12/16/2019 E1.25 INCH LINCOLN MS EMERGENCY MNGR
HALF DOLLAR SIZED HAIL REPORTED NEAR ALLEN
ROAD.
&&
DBLocal storm report, Dec 16, 4:28 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
428 PM CST MON DEC 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM FUNNEL CLOUD 3 WSW MONTICELLO 31.53N 90.16W
12/16/2019 LAWRENCE MS EMERGENCY MNGR
FUNNEL CLOUD REPORTED SOUTHWEST OF
MONTICELLO.
&&
DBLocal storm report, Dec 16, 4:50 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
450 PM CST MON DEC 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM TORNADO COLUMBIA 31.26N 89.83W
12/16/2019 MARION MS EMERGENCY MNGR
LARGE TORNADO REPORTED IN COLUMBIA.
&&
DBLocal storm report, Dec 16, 4:56 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
456 PM CST MON DEC 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TORNADO FOXWORTH 31.24N 89.87W
12/16/2019 MARION MS EMERGENCY MNGR
STRUCTURAL DAMAGE REPORTED IN FOXWORTH.
&&
DBThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 3:50 AM CST | Dense Fog Advisory | JAN | Covington, Forrest, Jones, Lamar | 5 hr |
| Dec 16, 10:50 AM CST | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 55 min |
| Dec 16, 10:53 AM CST | Tornado Warning | JAN | Claiborne, Warren | 67 min |
| Dec 16, 11:49 AM CST | Tornado Warning | JAN | Hinds, Warren | 56 min |
| Dec 16, 12:32 PM CST | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 29 min |
| Dec 16, 1:02 PM CST | Severe Thunderstorm Warning | JAN | Bolivar, Washington | 54 min |
| Dec 16, 1:27 PM CST | Severe Thunderstorm Warning | JAN | Adams | 48 min |
| Dec 16, 1:41 PM CST | Tornado Warning | JAN | Adams | 49 min |
| Dec 16, 2:18 PM CST | Tornado Warning | JAN | Adams, Franklin | 45 min |
| Dec 16, 2:20 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Jefferson | 17 min |
| Dec 16, 2:30 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Leflore, Montgomery | 75 min |
| Dec 16, 2:32 PM CST | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Washington | 58 min |
| Dec 16, 2:50 PM CST | Tornado Warning | JAN | Franklin, Lincoln | 55 min |
| Dec 16, 3:24 PM CST | Severe Thunderstorm Warning | JAN | Franklin, Lincoln | 51 min |
| Dec 16, 3:25 PM CST | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Leflore, Sharkey, Sunflower, Washington | 43 min |
| Dec 16, 3:27 PM CST | Tornado Warning | JAN | Copiah, Lawrence, Lincoln | 63 min |
| Dec 16, 3:38 PM CST | Tornado Warning | JAN | Lincoln | 52 min |
| Dec 16, 4:14 PM CST | Tornado Warning | JAN | Jefferson Davis, Lawrence | 61 min |
| Dec 16, 4:20 PM CST | Tornado Warning | JAN | Marion | 55 min |
| Dec 16, 4:22 PM CST | Severe Thunderstorm Warning | JAN | Simpson | 38 min |
| Dec 16, 4:37 PM CST | Tornado Warning | JAN | Simpson | 53 min |
| Dec 16, 4:55 PM CST | Severe Thunderstorm Warning | JAN | Adams, Franklin | 48 min |
| Dec 16, 4:57 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Franklin, Jefferson | 44 min |
| Dec 16, 5:03 PM CST | Tornado Warning | JAN | Covington, Jefferson Davis, Simpson, Smith | 57 min |
| Dec 16, 5:12 PM CST | Tornado Warning | JAN | Covington, Jefferson Davis, Simpson, Smith | 42 min |
| Dec 16, 5:24 PM CST | Tornado Warning | JAN | Lawrence, Lincoln | 66 min |
| Dec 16, 5:30 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Lincoln | 45 min |
| Dec 16, 5:41 PM CST | Tornado Warning | JAN | Jasper, Jones | 48 min |
| Dec 16, 5:44 PM CST | Tornado Warning | JAN | Jasper, Smith | 45 min |
Nearby
Tornado Warnings in Mississippi, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.